Alert archive / Iowa / Flash Flood Warnings in 2015

Flash Flood Warning 32, NWS Des Moines, IA

August 28, 2015Grundy County, Hardin County, Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 28, 2015, 2:52 PM CDT for Grundy County, Hardin County, Iowa. It was in force for 6 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2015, 2:52 PM CDT (19:52 UTC)
Expired
Aug 28, 2015, 8:45 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Grundy County, IA, Hardin County, IA

The radar

The Des Moines radar (KDMX), 109 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 3:00 PM CDTHEAVY RAIN 5.24Steamboat Rock, IAEVENT TOTAL RAINFALL AS OF 3PM.
Aug 28, 3:35 PM CDTHEAVY RAIN 5.1Wellsburg, IAEVENT TOTAL THUS FAR.
Aug 28, 4:06 PM CDTFLASH FLOOD2 N Wellsburg, IAWATER OVER THE EASTBOUND ON RAMP TO HIGHWAY 20 FROM T-19 NORTH OF WELLSBURG. REPORTS OF SEVERAL COUNTY ROADS CLOSED DUE TO FLOODING.
Aug 28, 4:45 PM CDTHEAVY RAIN 5Eldora, IA
Aug 28, 5:30 PM CDTHEAVY RAIN 3.2Conrad, IAEVENT TOTAL THUS FAR. REPORTED VIA SOCIAL MEDIA.
Aug 28, 6:00 PM CDTHEAVY RAIN 3.9Grundy Center, IAEVENT TOTAL THUS FAR. REPORTED VIA SOCIAL MEDIA.
Aug 28, 7:31 PM CDTFLOOD2 N Wellsburg, IAEASTBOUND ENTRANCE RAMP TO US 20 AT EXIT 187...CO RD T19...CLOSED DUE TO FLOODING.
Aug 28, 7:45 PM CDTHEAVY RAIN 5.4Eldora, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 74 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WGUS53 KDMX 281952
FFWDMX
IAC075-083-290145-
/O.NEW.KDMX.FF.W.0032.150828T1952Z-150829T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
252 PM CDT FRI AUG 28 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN HARDIN COUNTY IN CENTRAL IOWA...
  GRUNDY COUNTY IN CENTRAL IOWA...

* UNTIL 845 PM CDT

* AT 251 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE 
  WARNED AREA. UP TO THREE TO FOUR INCHES OF RAIN HAVE ALREADY 
  FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ELDORA...GRUNDY CENTER...REINBECK...DIKE...CONRAD...WELLSBURG...
  UNION...STEAMBOAT ROCK...HOLLAND...NEW PROVIDENCE...STOUT...
  BEAMAN...WHITTEN...MORRISON...OWASA...ELDORA MUNICIPAL AIRPORT AND
  PINE LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4230 9277 4221 9277 4221 9323 4247 9321
      4256 9264 4256 9256 4247 9255 4247 9254
      4240 9253 4230 9253

$$

PODRAZIK
2 follow-up statements
121 
WGUS73 KDMX 282111
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
411 PM CDT FRI AUG 28 2015

IAC075-083-290145-
/O.CON.KDMX.FF.W.0032.000000T0000Z-150829T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN IA-GRUNDY IA-
411 PM CDT FRI AUG 28 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
EASTERN HARDIN AND GRUNDY COUNTIES...

AT 406 PM CDT...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAIN IN 
WELLSBURG OF OVER 5 INCHES HAVE FALLEN. FLASH FLOODING IS EXPECTED 
TO BEGIN SHORTLY. AT 406 PM...GRUNDY COUNTY SHERIFF REPORTED WATER 
OVER THE ONRAMP FROM T 19 ONTO HIGHWAY 20 EASTBOUND AND SEVERAL 
COUNTY ROADS HAVE BEEN CLOSED DUE TO FLOODING NORTH AND EAST OF 
WELLSBURG. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELDORA...GRUNDY CENTER...REINBECK...DIKE...CONRAD...WELLSBURG...
UNION...STEAMBOAT ROCK...HOLLAND...NEW PROVIDENCE...STOUT...BEAMAN...
WHITTEN...MORRISON...OWASA...ELDORA MUNICIPAL AIRPORT AND PINE LAKE
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4230 9277 4221 9277 4221 9323 4247 9321
      4256 9264 4256 9256 4247 9255 4247 9254
      4240 9253 4230 9253

$$

PODRAZIK
824 
WGUS73 KDMX 290047
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CDT FRI AUG 28 2015

IAC075-083-290145-
/O.CON.KDMX.FF.W.0032.000000T0000Z-150829T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN IA-GRUNDY IA-
747 PM CDT FRI AUG 28 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
EASTERN HARDIN AND GRUNDY COUNTIES...

AT 742 PM CDT...MULTIPLE ROADS REMAINED CLOSED DUE TO FLASH FLOODING 
ACROSS THE WARNED AREA AFTER 5 TO 6 INCHES OF RAIN FELL THIS 
AFTERNOON. THIS INCLUDES THE EASTBOUND ENTRANCE RAMP OF HIGHWAY 20 
NEAR WELLSBURG.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELDORA...GRUNDY CENTER...REINBECK...DIKE...CONRAD...WELLSBURG...
UNION...STEAMBOAT ROCK...HOLLAND...NEW PROVIDENCE...STOUT...BEAMAN...
WHITTEN...MORRISON...OWASA...ELDORA MUNICIPAL AIRPORT AND PINE LAKE
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4230 9277 4221 9277 4221 9323 4247 9321
      4256 9264 4256 9256 4247 9255 4247 9254
      4240 9253 4230 9253

$$

SKOW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 1:07 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 28, 1:07 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
107 PM CDT FRI AUG 28 2015

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
ISSUED AT 330 AM CDT FRI AUG 28 2015

PRECIP TRENDS WILL BE THE STRAIGHT FORWARD FORECAST ISSUE TODAY WITH
SOME TEMP REBOUND CONCERNS AS WELL. UPPER LEVEL FLOW WILL CONTINUE
TO AMPLIFY TODAY WITH PASSAGE OF MID LEVEL WAVE THROUGH THE MO
VALLEY. BOTH KINEMATIC AND THERMODYNAMIC FORCING ARE STRONGLY NOTED
WITH SOME RIGHT ENTRANCE REGION SUPPORT FROM WI/MI SPEED MAX AND
DPVA AHEAD OF ERN NE SHORT WAVE MECHANICALLY. FAIRLY DECENT
BAROCLINIC ZONE IS ALSO NOTED ON 305K ISENT SURFACE WITH NAM
DEPICTING OVER 100 MB OF LIFT ACROSS IA BY 12Z WITH 40-50KTS OF
FLOW. THIS RESULTS IN VERY STRONG MOISTURE TRANSPORT AND ASSOCIATED
CONVERGENCE ZONES...WHICH MOVE SLOWLY ACROSS IA REACHING NERN
SECTIONS BY EARLY AFTERNOON.  ALTHOUGH THE FORCING IS STRONG WITH
PWATS AND WARM CLOUD DEPTHS SEASONALLY HIGH SUGGESTING HIGH RAINFALL
EFFICIENCY...THE LACK OF INSTABILITY WILL HOLD THINGS BACK SOMEWHAT
WITH CONVECTION ONLY EMBEDDED WITHIN LARGER STRATIFORM AREA.
RAINFALL AMOUNTS WILL STILL EXCEED AN INCH IN MANY LOCATIONS HOWEVER
WITH POSSIBLY OVER TWO INCHES IN THE CENTRAL AND ERN I80 TO HIGHWAY
20 ZONES.  AGREE WITH WPC QPF ASSESSMENT FAVORING THIS FARTHER SOUTH
MAX AXIS.  DO NOT FEEL RAINFALL RATES WILL BE SUFFICIENT TO JUSTIFY
ANY HEADLINES AT THIS POINT HOWEVER.

TEMP REBOUND WILL BE SOMEWHAT OF A MINOR CONCERN. SOUNDINGS SUGGEST
THERE MAY BE A LITTLE MIXING BOOST IN THE WARM SECTOR FOR S CENTRAL
AND SERN SECTIONS BY AFTERNOON BEHIND THE MAIN PRECIP SHIELD...WHICH
MAY ALSO REDEVELOP SOME SHOWERS OR ISOLD STORMS...BUT CLOUDS AND
PRECIP SHOULD OFFSET TOO MUCH OF A REBOUND SO STAYED CLOSER TO
WARMER MOS RATHER THAN WHAT SOME RAW TEMPS SUGGEST. ACROSS THE
NORTH...CLOUDS PRECIP AND AN UNFAVORABLE MORE ELY WIND SHOULD KEEP
ANY REBOUND TO A MINIMUM. HOWEVER SHEAR MOISTURE ADDITION FROM
PRECIP AND TRANSPORT SHOULD NUDGE THINGS UP SEVERAL DEGREES DURING
THE HEATING OF THE DAY.

.LONG TERM /TONIGHT THROUGH THURSDAY/...
ISSUED AT 330 AM CDT FRI AUG 28 2015

FOCUS IS MAINLY ON TEMPERATURES THROUGHOUT THE PERIOD...AND POPS
TONIGHT. SFC LOW ASSOCIATED WITH THE STRONG SHORTWAVE TROUGH
DROPPING THROUGH THE REGION TODAY INTO TONIGHT...WILL BE CENTERED
NEAR DES MOINES BY 00Z THIS EVENING. MUCH OF THE PRECIP EXPECTED TO
BE ON THE WARM SIDE OF THE LOW AND THUS AS THE SFC TROUGH AXIS
SHOVES EASTWARD THROUGH THE CWA TONIGHT...EXPECT PRECIP CHANCES TO
DIMINISH. HIGHER LOW LEVEL MOISTURE NOTED WITH THE MODELS SO DO
EXPECT AN AREA OF LINGERING LOW STRATUS ACROSS MUCH OF THE CWA INTO
EARLY SATURDAY WITH THE CLOUD DECK SLOWLY ERODING/PUSHING ESE
THROUGH THE DAY. WITH ALL THE RESIDUAL MOISTURE AROUND AFTER THE
RAIN...SOME CLEARING POSSIBLE ACROSS THE FAR WEST TONIGHT...AND
LIGHTER WINDS SETTING IN COULD SEE SOME FOG DEVELOPMENT. PREVIOUS
GRIDS HAD IT MENTIONED ACROSS THE WESTERN THIRD OF THE CWA...SO
STUCK WITH THAT AREAL COVERAGE BUT DID EXTEND THE MENTION INTO
SATURDAY MORNING. OTHERWISE LARGE UPPER RIDGE ACROSS THE CENTRAL US
TO AMPLIFY INTO BUILD EASTWARD INTO NEXT WEEK. THIS WILL BRING
WARMING AS THE THERMAL RIDGE BUILDS INTO THE AREA AND MAINLY DRY
CONDITIONS. MODELS TRY TO BRING A FEW IMPULSES MOVING THROUGH THE
RIDGE TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT...AND MAY SEE AN
ISOLATED SHOWER/THUNDERSTORM. BETTER CHANCES TO THE NORTH AND WEST.
THEREFORE DID KEEP MUCH OF THE PERIOD DRY WITH JUST SOME SLIGHT
CHANCE POPS ACROSS THE FAR NORTHWEST TUESDAY NIGHT.

H85 TEMPS COOLER TO BEGIN THE PERIOD IN THE TEENS CELSIUS WITH
LINGERING CLOUD COVER INTO SATURDAY ESPECIALLY ACROSS THE EAST.
THEREFORE KEPT TEMPS A BIT COOLER IN THE MID TO UPPER 70S. AS THE
WARMER AIRMASS BUILDS INTO THE REGION AND H85 TEMPS EXPECTED TO PUSH
INTO THE LOW TO MID 20S CELSIUS TOWARD MID/LATE WEEK HAVE HIGHS
WARMING INTO THE MID TO UPPER 80S AND LOWS IN THE 60S. DEWPOINTS
ALSO EXPECTED TO INCREASE BACK INTO THE MID TO UPPER 60S TOWARD NEXT
WEEK MAKING THINGS FEEL A BIT MORE HUMID.

&&

.AVIATION...28/18Z
ISSUED AT 105 PM CDT FRI AUG 28 2015

IFR TO MVFR STRATUS WILL PERSIST THROUGH THE AFTERNOON AND INTO
THE OVERNIGHT HOURS. MCW/ALO HAVE THE BEST SHOT OF IFR VIS WRT TO
HEAVY RAIN THIS AFTERNOON. OTHERWISE...EXPECTING FOG/STRATUS TO
CONTINUE OVERNIGHT INTO SATURDAY MORNING AND HAVE MENTION OF IFR
CONDITIONS PAST 06Z SATURDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SMALL
LONG TERM...BEERENDS
AVIATION...PODRAZIK
Hazardous weather outlook, Aug 28, 5:30 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
530 AM CDT FRI AUG 28 2015

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-291000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
530 AM CDT FRI AUG 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS EXPECTED TODAY INTO TONIGHT.
LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJB

In the hours before

Local storm report, Aug 28, 1:47 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
147 PM CDT FRI AUG 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLOOD            3 WSW STANHOPE          42.27N 93.86W
08/28/2015                   HAMILTON           IA   LAW ENFORCEMENT

            HAMILITON COUNTY LAW ENFORCEMENT REPORTS
            ROAD CLOSURES DUE TO HEAVY RAIN AND FLOODING
            ALONG HWY 175 FROM STRATFORD TO STANHOPE.
            ONE RETIREMENT HOME EVACUATED DUE TO HIGH
            WATER.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Aug 28, 2:04 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
204 PM CDT FRI AUG 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     HEAVY RAIN       ELDORA                  42.36N 93.10W
08/28/2015  M3.50 INCH       HARDIN             IA   PUBLIC

            REPORT VIA SOCIAL MEDIA

0153 PM     HEAVY RAIN       STORY CITY              42.19N 93.60W
08/28/2015  M4.25 INCH       STORY              IA   PUBLIC

            RAINFALL TOTAL SINCE THIS MORNING. REPORT
            VIA SOCIAL MEDIA.

1245 PM     HEAVY RAIN       DAYTON                  42.26N 94.07W
08/28/2015  E7.50 INCH       WEBSTER            IA   PUBLIC

            RAIN GAUGE OVERFLOWED AT 7.5 INCHES. REPORT
            VIA SOCIAL MEDIA.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Aug 28, 2:07 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
207 PM CDT FRI AUG 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HEAVY RAIN       BOXHOLM                 42.17N 94.11W
08/28/2015  M4.50 INCH       BOONE              IA   PUBLIC

            REPORT VIA SOCIAL MEDIA

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Aug 28, 2:15 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
215 PM CDT FRI AUG 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     FLOOD            KAMRAR                  42.39N 93.73W
08/28/2015                   HAMILTON           IA   LAW ENFORCEMENT

            WEBSTER COUNTY SHERIFF REPORTED ROADS NEAR
            KAMRAR WITH WATER OVER ROADWAYS.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Aug 28, 2:17 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
217 PM CDT FRI AUG 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     FLOOD            JEWELL                  42.31N 93.64W
08/28/2015                   HAMILTON           IA   LAW ENFORCEMENT

            WEBSTER COUNTY SHERIFF REPORTED WATER OVER
            HWY 69 AT JEWELL.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Aug 28, 2:27 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
227 PM CDT FRI AUG 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HEAVY RAIN       JEWELL                  42.31N 93.64W
08/28/2015  M5.06 INCH       HAMILTON           IA   PUBLIC

            REPORT VIA SOCIAL MEDIA

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 12:32 PM CDTFlash Flood WarningDMXBoone, Greene, Hamilton, Hardin, Story, Webster6 hr
Aug 28, 3:01 PM CDTRiver Flood WarningDMXStory61 hr
Aug 28, 3:01 PM CDTRiver Flood WarningDMXPolk, Story64 hr
Aug 28, 3:15 PM CDTFlash Flood WarningDMXBlack Hawk6 hr
Aug 28, 6:31 PM CDTAreal Flood WarningDMXBoone, Greene, Hamilton, Hardin, Story, Webster24 hr

Nearby

Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.